Hail, Dallam
- When
- June 5, 4:25 PM CST
- Where
- Dallam County, 7 mi SE of Texline
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.317, -102.933
Severe thunderstorms containing high winds and large hail moved across the western Texas panhandle into the northeastern Texas panhandle during the evening hours. No injuries were reported from the severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms containing high winds and large hail moved across the western Texas panhandle into the northeastern Texas panhandle during the evening hours. No injuries were reported from the severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 2:33 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SAT JUN 5 2004 .DISCUSSION... RADAR REFLECTIVITY LOOKS LIKE DEJA VU FROM 24 HOURS AGO. INITIAL STRONG CONVECTION ACROSS HIGHER TERRAIN TO THE NORTHWEST OF THE PANHANDLES AND ACROSS THE WESTERN OKLAHOMA PANHANDLE WILL PUSH SOUTHEAST COURTESY OF BRISK NORTHWEST MIDDLE LEVEL FLOW. ONE METEOROLOGICAL DIFFERENCE TODAY IS THE SURFACE BOUNDARY STRETCHED FROM NEAR CIMARRON COUNTY OKLAHOMA INTO WESTERN KANSAS. WS400 WILL BE IN EFFECT UNTIL 02Z THIS EVENING. FOR SUNDAY...LEE TROFING RETURNS ACROSS THE SOUTHERN HIGH PLAINS DURING THE AFTERNOON. HAVE RETAINED SLIGHT CHANCE POPS BASED ON DIURNAL INSTABILITY DUE TO INSOLATION AND BOUNDARY LAYER MOISTURE WHICH IS EXPECTED TO REMAIN IN PLACE ACROSS THE PANHANDLES. MEDIUM RANGE NWP MAINTAIN DEEP WEST COAST TROF WHICH WILL BE A FORECAST CHALLENGE NEXT WEEK. EXPECT TRANSITION FROM CURRENT NORTHWEST FLOW REGIME TO SOUTHWEST FLOW REGIME EARLY NEXT WEEK. HAVE KEPT MONDAY AND TUESDAY DRY AND SEASONABLY WARM THINKING THE CAP WILL STRENGTHEN OVER THE SOUTHERN HIGH PLAINS AND PROVIDE SUFFICIENT CONVECTIVE INHIBITION. FOR WEDNESDAY AND THURSDAY...ECMWF/GFS AND CANADIAN DEPICT ENERGIZED SOUTHWEST FLOW WILL INTERACT WITH CLIMATOLOGICAL INSTABILITY ACROSS THE PANHANDLES AND THE CENTRAL/SOUTHERN HIGH PLAINS. HAVE ADDED BROAD BRUSH SLIGHT CHANCE EVENING/NIGHTTIME POPS TO THE ENTIRE FORECAST AREA BEING UNCERTAIN AS TO WHETHER WESTERN OR EASTERN COUNTIES HAVE A HIGHER PERCENT CHANCE. LATER SHIFTS WILL NEED TO REFINE/ADJUST POPS FOR THE WEDNESDAY AND THURSDAY PERIODS. SLATTERY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 90 64 92 / 70 20 20 10 BEAVER 64 88 67 92 / 70 20 20 10 BOISE CITY 59 88 59 92 / 70 20 20 10 BORGER 64 91 67 94 / 70 20 20 10 BOYS RANCH 63 89 62 95 / 70 20 20 10 CANYON 62 90 65 93 / 70 20 20 10 CLARENDON 66 89 67 94 / 70 20 20 10 DALHART 61 89 60 93 / 70 20 20 10 GUYMON 61 88 65 94 / 70 20 20 10 HEREFORD 62 90 62 93 / 70 20 20 10 LIPSCOMB 67 88 68 91 / 70 20 20 10 PAMPA 63 90 66 92 / 70 20 20 10 SHAMROCK 67 91 68 93 / 70 20 20 10 WELLINGTON 67 93 69 94 / 70 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/13
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 5 2004 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP OVER HIGHER ELEVATIONS OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN HIGH PLAINS. THESE STORMS ARE FORECAST TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT ALONG WITH THE UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND EVENING. ANY STORMS THAT FORM ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT SAT JUN 5 2004 OKZ001-052100- CIMARRON- 250 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS MOVING INTO CIMARRON COUNTY... STRONG THUNDERSTORMS MOVING OUT OF SOUTHEAST COLORADO WILL CONTINUE MOVING SOUTHEAST AT 25 MPH ACROSS CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE THROUGH 4 PM. KEYES AND BOISE CITY WILL LIKELY BE AFFECTED. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER... DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. ANDRADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BOISE CITY 36.73N 102.51W
06/05/2004 0.88 INCH CIMARRON OK LAW ENFORCEMENT
&&
RDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT SAT JUN 5 2004 TXZ001-006-052300- DALLAM-HARTLEY- 509 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS OVER NORTHWEST DALLAM COUNTY... STRONG THUNDERSTORMS WILL CONTINUE MOVING SOUTHEAST AT 25 MPH ACROSS DALLAM COUNTY IN THE NORTHWEST TEXAS PANHANDLE THROUGH 600 PM. TEXLINE AND WARE WILL LIKELY BE AFFECTED. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER...DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. OKZ002-003-052300- BEAVER-TEXAS- 509 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS OVER TEXAS COUNTY AND NORTHWEST BEAVER COUNTY... STRONG THUNDERSTORMS WILL CONTINUE MOVING SOUTHEAST AT 25 MPH ACROSS TEXAS AND BEAVER COUNTY IN THE OKLAHOMA PANHANDLE THROUGH 600 PM. GUYMON...HOOKER...TURPIN AND BEAVER WILL LIKELY BE AFFECTED. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH... HAIL UP TO ONE HALF OF AN INCH IN DIAMETER...DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. SLATTERY
The Amarillo radar (KAMA), 163 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
7 thunderstorm wind, 5 hail. Local standard time, as filed.
A large tree was reported blown over by the high winds and blocking one side of Texas Highway 15.
Large trees were reported blown over by the high winds with one tree landing on a pickup truck. There was also large glass blown out of a building in the town of Bootleg.
A large tree was reported blown over by the high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410101, 5410102, 5410103, 5410104, 5410105, 5410110, 5410112, 5410111, 5410106, 5410107, 5410108, 5410109.